Becoming sick after intake of vitamin D supplement

Why I am feeling sick after taking vitamin D supplements? Please suggest me, what to do and how to get rid of this problem. I am getting severe headache and all my nerves are becoming sore. I stopped taking tablets even if doctor suggested me. If i stop taking tablets my knees and joints are paining. really suffering alot even if i take tablets and even if i stop tablets. what is this? really feeling bad. please suggest me.

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

20 Replies

oldestnewest
  • What did you take?

    You can get vitamin D as tablets, gel capsules and spray.

    What quantity in IU (International units)?

    As posters can advise alternatives.

  • Some people cannot tolerate vitd supplements in any form. If you have been prescribed a high dose you could try taking a lower dose or try a different brand. There is a vitd spray which is sometimes easier to tolerate, made by Better You.

  • At first Doctor gave me a very big dose of vit D for 15 days in November 2016, i cant remember the dose. which is capsules. at that time also i suffered alot. after 15 days he asked me to take Desunin 800 IU till april. But after december i stopped using vit D. becoz i am suffering alot with vit D. actually we have conceiving plans. so i started using Pregnacare tablets in January. Again same problem arises. Too much head ache. so i stopped using everything. but finally i left with pains till now. from last 3days i started using again pregnacare tablets. again facing problem. today i really had a bad headache. thats why i am asking you guys. plz suggest me.

  • You might be deficient to K2 or vitamin A if vitamin D gives you adverse reaction. Supplementing vitamin D can also cause a reaction depending on how deficient you were as calcium is drawn from tissues to bones.

    Sometimes rancid oil gives adverse reaction. Vitamins could have best befor date far in future suggesting its fresh , but if oil based then oil might have been in a barrel very long time before used to make vit D.

    Vitamin D is best in dry form or coconut oil (mct was called if I remember correct)

  • 2years back i used wellwoman vitamin tablets. At that time also i suffered with pains. As you said they are fresh only. I am a vegetarian. I am from south India. so my body can bear sun light. 1week back i went for vit d blood test. i am waiting for results. as you mentioned, can i go for vit k2 or vit A blood test from gp? shall i go for test? plz suggest me

  • Do you have your vitamin D blood test results WITH the range? If so post them.

    Some of your pain problems can be as stated by @Justiina for being too low in vitamin D. People from India tend to need more sun exposure than people from European countries, and so have a higher tendency of being deficient in vitamin D if they live in the UK.

    Whatever you do don't just leave it and stop taking any form of vitamin D if you are experiencing pain in your joints as you risk breaking your bones if your vitamin D level gets lower.

    I've not heard of having a vitamin K2 blood test but it is possible to have vitamin A tested for. However you are extremely unlikely to get a UK GP to test you for it.

  • As far as I am concerned K2 is nor tested, but on the other it has no side effects if one tries it. K2 signals D to work, otherwise D just pulls calcium from tissues and you might end up with too much calcium in your blood which causes pain.

    If one is severely deficient to vit D but can't tolerate it then they should receive the active form of D given to patients with kidney failure. That you can get only from from doctors, it's very potent and poisonous so it's not available for all.

  • Hi, Try using D3 spray. Start with the one meant for small children. See, if its any help and then try the stronger ones?

  • This is some advice and you don't take it with any other medications but with food particularly with fat and at lunchtime maybe. Well away from other meds:- excerpt

    Do you have to take vitamin D with food?

    But that vitamin D supplement is best absorbed when taken with food containing fat, and that's the largest meal of the day for most people. Don't take it on an empty stomach or in between meal times as you might with some medications.

    dummies.com/health/nutritio...

    p.s. please ignore the name of the website - I've just noticed it :)

  • Hi, Today i stopped my thyroid medication. As u said you have to take vitamin D along with food containing fat, today i took my lunch with paneer(cheese)..salad and now i observed that i have not getting headache now. but my nails and arms and hands and legs are paining. thanks for ur suggestion. Today i observed these points.

    but i skip my thyroid medication today.

    tomorrow i will put levo thyroxine in the morning and vit d in afternoon with HEAVY MEAL.

    let me check and let you know whats wrong with my diet.

  • o.k.

    It is very good you didn't have a headach. We have to find out so much in order to get the best out of medication, particularly your need for Vit D and it is very important to get it raised. You would have been a bit anxious before you took the Vit D but it has worked out fine and you will be more confident tomorrow. :)

  • Hi,

    today i took levo in morning and vit D in afternoon with heavy meal. today i am somewat feeling better. today also getting pains. but they are not that much. no leg pains . no nail pains. no hand pains. no continuous pains. but pains are coming and going on hands joints. completely no head ache. Thanks alot.

    but have to observe myself.

  • Yes, you have to keep an eye on your symptoms. The continuing pains could be due to being hypo, and you might need an increase in hormones.

    I am glad you are having some improvement re Vit D. That's a relif for you :)

  • no headache, no body pains after taking vit D. but what i observed is why i am feeling always sleepy. my eyes are becoming always sleepy. and also if i take my dinner 1hr late, i am getting nail pains. after taking food they are going. what does it mean?

  • Sleepiness/fatigue is a clinical symptom. I am pleased your body pain has eased up but you may not yet be on an optimum dose for you. I cannot explain about nail pain going after you eat. Symptoms hopefully will improve as your dose is increased.

  • from 6days onwards i am taking vitD. Daily i am feeling sleepy. i am not active. plz tell me in simple words, how to overcome from this. because, i am not doing anywork except eating and sleeping. after attacking by thyroid, i used to sleep for 18 hrs a day. after taking thyroid medication, i never slept in day time. but now, when ever i started taking vit D along with thyroid medication, again i am sleeping in day time. what is this. all my works are postponing. very irritating. plz tell me in simple words. Again sorry to ask silly questions. but i dont understand how to overcome from this problem.

  • i just remembered that few years back,my mom also feels so, when she takes vitamin tablets. thats why she stopped using them. plz suggest me how to over come from Sleepiness/fatigue.

  • They are not silly questions. Some people do want to sleep all the time and it would have been called Chronic Fatigue but it is also a clinical symptom of hypo. As your thyroid hormones are slowly increased you should feel less sleepy. Tick off your symptoms and I think you will have quite a few. It is No.1 on the list.

    thyroiduk.org.uk/tuk/about_...

  • yes , u r correct. i have somany symptoms. but i am not mentioning all. thanks for sharing link. oh my god. feeling very tired really. always confusing in mind. not interested to think past. so much impatience.

    sorry i am confused, am i need to increase my levothyroxine dosage? i am little bit poor in understanding english. sorry to ask once again.

    now i am using levothyroxine 50mcg. i need to increase now or not necessary?

  • ksm736 Serum vitamin K tests are not generally available - mostly just in research/specialist laboratories and it can take weeks to obtain the results of an analysis.

    labtestsonline.org.uk/under...

    Some people experience nausea with vitamin D supplements and find it helpful to split the dosage up and take it several times a day - which is inconvenient but can mean that they don't feel so unwell.

You may also like...